Confused!!!

Hi all,

I wrote a while ago about being new to having under active thyroid, I am so confused.... I have been put on 100ml thyroxine. Had blood result today dr said they are ok. 2.8 !

The print out says

Serum free T4 19.2(11.0-23.0)

Serum TSH level 1.4mu/L(0.3-5.5)

Gobbledygook to me does that sound ok!

My main issue is I have had headache & dizziness since last November, referral to ENT specialist out come as vestibular migraine.. he prescribed propranolol. Wouldn't listen to my concerns as to the drug being a beta blocker & lowering blood pressure ( I have already got low blood pressure)

even on the details inside pack it say "be careful" if you have underactive thyroid, myathsinia gravis (which I also have)!

I'm worried the propranolol with have reverse effect of the thyroxine!

GP will not take on board my concerns!

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

2 Replies

oldestnewest
  • With blood pressure low , maybe thyroxine isn't having any effect. Whats your pulse like ?

  • -deni- What is 2.8?

    TSH and FT4 are pretty good. The aim of a hypo patient generally is for TSH to be 1 or below or wherever it needs to be for FT4 and FT3 to be in the upper part of their respective reference ranges if that is where you feel best.

    The question is, how do you feel?

    In your shoes I would be very reluctant to take the propranolol, I would be doing a lot of research and presenting the evidence. It's very hard to discuss this type of thing with doctors who just want to prescribe a medication. I've had it with an antibiotic prescribed by my lung consultant. I said I'd heard that many people have suffered quite serious side effects from it, my concerns were met with "No, it's absolutely fine" etc, well after two courses I became one of those people who suffered side effects and it's now on my records that I must never be prescribed it again. We have to look after ourselves it seems!

    Have you had vitamins and minerals tested? Could the dizziness be connected to low B12 perhaps?

    By the way, I have suffered daily headaches for as long as I can remember (on Levo for over 40 years). I mentioned it to my then GP a few years ago and she said to take paracetamol. I said I already do but they are regular, every day and I take multiple doses throughout the day. Her response was to not take more than it says on the packet! When I asked about possible damage to liver, she just repeated not to take more than it says on the packet. That's how much most doctors care!

You may also like...